Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
jolo

severe sudden off-time

Recommended Posts

Have had tremor intensive Parkinson's since 2001, 76 yo, live alone. Diagnosed by three different Neuro's (two of them movement specialists) Tremor, stiffness, etc, effects mainly right side. I also have ET, not bad though. Started Sinemet Feb 2012, 3 x 100mg/d, 5 hr apart, increased to 150mg in Nov 2012. Worked fine until Mar 2013. then it would work for an hour or two then turn off and many times not kick-in at all. I had never before experienced off-time so thought I had developed an allergy to the med. The sad part is if my first dose at 8am does not kick-in then my day is pretty well shot. My off-time is dramatic. It comes on within one to two hours with a sudden increase in severe tremor, slowness of movement, difficulty sitting and standing, shuffling gait and no energy for daily tasks. The strange thing is that I feel OK in the mornings with only slight tremor and movements OK. I am aware that if I don't take the Sinemet I will become weaker so I prolong it until 2 pm then suffer through the afternoon 3 x 100mg 3 hr apart. I am wondering if any of the experts on this forum have had a similar experience and are able to offer some advice as my Neuro apt is several months down the road. Neupro/Rotigitone patch is now available in Canada, would that help? Any other advice is appreciated! Thank You.

Share this post


Link to post
Share on other sites

Hello,

 

 

I am sure many people here will be willing and able to help you with your issue, but I would urge you to copy paste your question in the "ask the doctor" part of this forum as Dr Okun would most likely give you a more detailed response.

 

 

James

Share this post


Link to post
Share on other sites

When my 'off' times became 'frozen times' I increased my Sinemet dosages with good effect.  This was possible because my neurologist directed  me to take my L-dopa on an as needed basis.  Perhaps dividing each pill into two and taking each  half pill at closer intervals would work for you.  If the amount you currently ingest no longer provides adequate reilef  I think your doctor will increase your prescription.  Ask that he prescribe adequately. All the best to you...I know what you are going through.       R.         

Share this post


Link to post
Share on other sites

Point I forgot to make earlier: In stage four you can move from marginally functioning  and slowly ambulatory to 'flat on the floor" 98% paralysis in all four limbs in 8 minutes.   It's normal.  Typing this I look across the room at the spot where I spent hours on the floor stuck/caught half way back from the toilet to my bed when one more footstep was impossible.  A line of yellow Sinemet pills remains within reach atop the base board  awaiting my resumed decline to such horrors.  Wearing off happens fast when you run low of dopamine producing neurons.   As noted supra, my very best wishes to you, Jolo.

Edited by Rogerstar1
  • Like 1

Share this post


Link to post
Share on other sites

Recently I have tried to take the sinemet on a empty stomach ,maybe a cracker or two.I then wait a hour before I eat especially any protein. A tall glass of water also.

 

it seems to make the sinemet work better and last longer if i do this .

 

I went hunting saturday and didnt get stiff much. I was stiff after the hour drive home though in the evening.

Share this post


Link to post
Share on other sites

Rogerstar1, do you take regular carb/levo tablets or the kind that dissolves under your tongue (brand name Parcopa)?  Since I started the ones that dissolve I have a much quicker response time. The MDS started using them when I began to have difficulty swallowing. Being stage three moving into early stage four, not having to wait for the regular tablets to dissolve has saved my bacon more than once.

 

Dianne

Share this post


Link to post
Share on other sites

Wow, it sounds like the l-dopa inhaler would be great for you, Roger. I hope that it hits the market soon and that it helps you with your struggles.

 

James

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×